MAUDE Adverse Event Report: STRYKER GMBH WRIST FUSION PLATE SHORT BEND VARIAX2 123MM; PLATE, FIXATION, BONE

STRYKER GMBH WRIST FUSION PLATE SHORT BEND VARIAX2 123MM; PLATE, FIXATION, BONE
Model Number 629589
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Burning Sensation (2146); Injury (2348)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device not available for return; consumer retained.
 
Event or Problem Description
It was reported, patient had left wrist surgery in (b)(6) 2017, he has been experiencing burning.Patient had x-ray that showed broken plate.Revision surgery occurred.
 
Additional Manufacturer Narrative
Correction.The reported event could be confirmed.The x-rays and operative reports were shared.Therefore, the opinion of stryker's medical expert was requested.The medical statement is the following: "the complaint is clear, the plate broke.The plate was implanted in 2017.The patient went to the surgeon because of complaints in the left wrist.The broken plate was diagnosed in april 2019.After reviewing the available documents a clear root cause cannot be given.The surgeon does describe a non-union in the wrist.This non-union can be the cause of the plate breakage, due to continuous motion in the bones which need to fuse.Or it is the other way around, the plate broke which caused continues motion in the wrist bones, which led to the non-union due to the loss of stability".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
WRIST FUSION PLATE SHORT BEND VARIAX2 123MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9965231
Report Number0008031020-2020-01282
Device Sequence Number13573279
Product Code HRS
UDI-Device Identifier07613327131444
UDI-Public07613327131444
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number629589
Device Catalogue Number629589
Device Lot NumberV30574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight118